MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-8-30-HELIX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that when the coil was about halfway out it kicked the microcatheter out of place due to resistance/being stuck.The physician attempted to pull the coil back into the microcatheter but it broke, with part of the coil going into the left hepatic and unable to be retrieved.It was noted that the coil apparently deployed in the body.Prior to the issue two coils had been placed successfully without issue.It was guessed by the manufacturer representative (rep) that the coil may have stretched and released.The patient was undergoing surgery to treat an unruptured, saccular aneurysm.It was noted that the patient's vessel tortuosity was moderate and their blood flow was normal.The devices were prepared as indicated per the ifu; however, a continuous flush was not used.There was no attempt to reposition or detach the coil.Ancillary devices include a bsci high flow guide catheter.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8046962
Report Number2029214-2018-00923
Device Sequence Number1625161
Product Code KRD
UDI-Device Identifier00847536013704
UDI-Public00847536013704
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2021
Device Model NumberNV-8-30-HELIX
Device Catalogue NumberNV-8-30-HELIX
Device Lot NumberA585359
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR